Alert archive / Mississippi / Flash Flood Watches in 2014
Flash Flood Watch 3, NWS Jackson, MS
NWS Jackson, MS issued this flash flood watch at Mar 28, 2014, 3:38 PM CDT for 21 counties in Mississippi; 6 parishes in Louisiana. It took effect at Mar 28, 2014, 7:00 PM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 28, 2014, 3:38 PM CDT (20:38 UTC)
- In effect from
- Mar 28, 2014, 7:00 PM CDT
- Expired
- Mar 29, 2014, 2:47 AM CDT
- In force
- 8 hr
- Issued by
- NWS Jackson, MS
- Flood severity
- None
All 27 counties
Catahoula Parish, LA, Concordia Parish, LA, Franklin Parish, LA, Madison Parish, LA, Richland Parish, LA, Tensas Parish, LA, Adams County, MS, Claiborne County, MS, Clarke County, MS, Copiah County, MS, Covington County, MS, Forrest County, MS, Franklin County, MS, Hinds County, MS, Jasper County, MS, Jefferson County, MS, Jefferson Davis County, MS, Jones County, MS, Lamar County, MS, Lawrence County, MS, Lincoln County, MS, Marion County, MS, Rankin County, MS, Scott County, MS, Simpson County, MS, Smith County, MS, Warren County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 62 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.6 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -219 J/kg
- Mixed-layer LCL
- 818 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 234 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood watch went out at Mar 28, 11:00 AM CDT, 4 hours 38 minutes earlier.
Area forecast discussion, Mar 28, 11:00 AM CDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE JACKSON MS 1100 AM CDT FRI MAR 28 2014 ...ELEVATED TO HIGH RISK OF SEVERE STORMS LATE THIS AFTERNOON AND TONIGHT... .DISCUSSION...THUNDERSTORM ACTIVITY THAT PLAGUED CENTRAL AND SOUTHERN PORTIONS OF THE FORECAST AREA LAST NIGHT HAS CONGEALED INTO AN FULL-BLOWN CONVECTIVE SYSTEM WHICH IS CURRENTLY PROGRESSING ALONG THE CENTRAL GULF COAST AND PARTIALLY INTO THE NORTH CENTRAL GULF OF MEXICO. A FEW TRAILING SHOWERS AND STORMS REMAIN IN SOUTHEASTERN MS ALTHOUGH THIS ACTIVITY SHOULD DEPART TO THE EAST SHORTLY. IN THE WAKE OF THIS CONVECTIVE COMPLEX ANTICIPATE AT LEAST 6 HOURS THAT SHOULD BE LARGELY FREE OF SIGNIFICANT WEATHER...WITH THE ATMOSPHERE TRYING TO RECOVER MOISTURE AND DEEP ATMOSPHERIC INSTABILITY. BUT CONFIDENCE IS HIGH THIS RECOVERY SHOULD OCCUR DURING THE AFTERNOON IN AT LEAST WESTERN ZONES WITH POTENT THUNDERSTORMS FIRING IN THE VICINITY OF THE ARKLATEX BY 2 TO 4 PM. THE BAROCLINIC ZONE LEFT IN THE WAKE OF LAST NIGHTS STORM COMPLEX IS NOW DRAPED ACROSS SOUTHERN MS AND TOWARD THE ARKLATEX AND THIS ZONE SHOULD GRADUALLY LIFT DURING THE AFTERNOON INTO EARLY EVENING...BECOMING A EFFICIENT PATHWAY AND FOCUS FOR UPSTREAM STORMS TO DEVELOP UPON AND FOLLOW DOWNSTREAM. STEEP ATMOSPHERIC LAPSE RATES SPREADING OVER THE LOWER MS VALLEY WILL JUST REQUIRE RECOVERING MOISTURE IN THE LOWER LEVELS TO GENERATE IMPRESSIVE LATE MARCH INSTABILITY (MLCAPE VALUES 1500-2000 J/KG) IN WESTERN ZONES BY THE AFTERNOON WITH DEEP SHEAR CONDUCIVE FOR ORGANIZING SEVERE ACTIVITY GIVEN THE INSTABILITY. THE VERY COLD TEMPERATURES ALOFT SEEM PARTICULARLY CONDUCIVE FOR LARGE HAIL AND THE POTENTIAL FOR FORWARD-PROPAGATING THUNDERSTORM CLUSTERS ORGANIZING IN THE ARKLATEX AND HEADING EAST INTO OUR WESTERN ZONES IN THE LATE AFTERNOON THROUGH EARLY EVENING GIVES THE IMPRESSION ISOLATED WIND GUSTS TO 75 MPH NOT OUT OF THE QUESTION. CONSIDERING THE SIGNIFICANT SEVERE POTENTIAL IN WESTERN ZONES WE HAVE BUMPED UP HWO WORDING IN THOSE AREAS...ALTHOUGH HAIL TO GOLF BALL SIZE AND WIND GUSTS TO 60 OR 70 MPH STILL A POSSIBILITY IN EASTERN ZONES TONIGHT. IN ADDITION...MODELS STARTING TO GIVE A BETTER PICTURE OF THE POTENTIAL FOR POCKETS OF MODEST LOW LEVEL SHEAR TO DEVELOP IN ADVANCE OF ANY CONVECTIVE COMPLEXES. THUS...IF AND WHEN THUNDERSTORM CLUSTERS DEVELOP AND ADVANCE THROUGH PORTIONS OF OUR AREA LATE THIS AFTERNOON INTO TONIGHT...A FEW EMBEDDED TORNADOES ARE CERTAINLY NOT OUT OF THE QUESTION ALTHOUGH THE MAIN RISK SHOULD MOST LIKELY REMAIN THE LARGE HAIL AND DAMAGING WIND POTENTIAL. GRAPHICS AND HWO UPDATED TO REFLECT THIS THINKING AS WELL. FINALLY...GIVEN THE FACT THAT RAINFALL RANGED FROM 2 TO 5 INCHES ACROSS MANY CENTRAL AND SOUTHERN ZONES WE CANNOT DISCOUNT AT LEAST SOME FLOODING POTENTIAL ACROSS THESE SAME AREAS LATE THIS AFTERNOON INTO TONIGHT WHEN MORE ACTIVITY COMES IN FROM THE WEST. THE POTENTIAL FOR SIMILARLY HIGH RAINFALL WITH THIS NEXT BATCH OF ACTIVITY IS LOW...BUT IT WILL NOT TAKE NEARLY AS MUCH RAIN TO CAUSE ISSUES CONSIDERING THE SUDDENLY SATURATED GROUND STATE. GRAPHICS AND HWO ALSO UPDATED TO REFLECT THIS THINKING. /BB/ && .PREV DISCUSSION... /ISSUED 435 AM CDT FRI MAR 28 2014/ TODAY THROUGH SATURDAY MAIN FOCUS WILL CENTER AROUND CURRENT CONVECTIVE TRENDS AND THEN SHIFT TO THE NEXT AND MORE POTENT ROUND OF STORMS EXPECTED LATE THIS AFTERNOON AND POSSIBLY INTO EARLY MORNING HOURS OF SATURDAY. THE FIRST OF A SERIES OF PACIFIC SHORTWAVE IMPULSES IS NOW PIVOTING NORTHEAST INTO THE GREAT LAKES THAT ALLOWED FOR AMPLE ISENTROPIC MOISTURE FLUX UPGLIDE AND TRANSPORT INTO AN ELEVATED AND TO A DEGREE NEAR SURFACE BASED UNSTABLE ENVIRONMENT WITH 500-1000 J/KG MUCAPE. NORTHWARD MOISTURE MAGNITUDE FLUX FROM 1.7" PWAT RICH AIRMASS WILL CONTINUE THROUGH NOW THROUGH 6AM FOR SOUTH CENTRAL MS AND 6-9AM FOR FAR SE MS BEFORE FLUX DECREASES AND LIFT SOMEWHAT DECREASES OVER THE REGION BY MID TO LATE MORNING. WILL CONTINUE TO MONITOR RAINFALL AMOUNTS ACROSS THESE AREAS FOR FLASH FLOODING CONCERNS THROUGH THAT TIME FRAME. THERE WILL BE A LULL IN STORM ACTIVITY LATE THIS MORNING THROUGH EARLY PORTIONS OF THE AFTERNOON BEFORE CONDITIONS BECOME MORE FAVORABLE FOR STORM DEVELOPMENT. TWO SEPARATE H5 S/WV IMPULSES WILL PHASE TOGETHER ACROSS THE CENTRAL PLAINS THIS AFTERNOON AND HELP SPUR LOW LEVEL VORTICITY GENERATION ACROSS THE RED RIVER VALLEY BY NOON AND EJECT ACROSS THE SOUTHERN OZARKS THROUGH THE EARLY EVENING. THE REGION WILL BE IN A LARGE WARM SECTOR WITH DEWPOINTS INTO THE MID TO UPPER 70S BY THIS AFTERNOON WITH SFC INSTABILITY PROGGED TO BUILD INTO 1500-2000 J/KG RANGE UNDERNEATH LAPSE RATES /7C/KM/ AND HEALTHY UPPER LEVEL DIVERGENCE DUE TO A FAVORABLE COUPLED JET STRUCTURE BY LATE AFTERNOON. HI-RES ENSEMBLE GUIDANCE SUGGEST CONVECTIVE INITIATION IN EAST TEXAS EARLY AFTERNOON WITH UPSCALE GROWTH IN CONJUNCTION WITH VORTICITY GENERATION AS STORMS PROGRESS EAST. SEVERAL GLOBAL AND REGIONAL MODELS INDICATE A QLCS OR MCS DEVELOPING NEAR THE I-20 CORRIDOR BY LATE AFTERNOON TO EARLY EVENING ALONG THE MS RIVER. A CONSENSUS OF OUTPUT AND SPC SSEO SUGGESTS THE GREATEST RISK OF LARGE HAIL AND DAMAGING WINDS COULD BE LOCATED ALONG AND NORTH OF I-20 IN CLOSER PROXIMITY TO DEVELOPING SFC LOW AND LOW-LVL VORT MAXIMA TRACKING ALONG I-40. HOWEVER, WITH STRONG FRONTAL FORCING EXTENDING FARTHER SOUTH ITS NOT INCONCEIVABLE FOR THE ROBUST LINE TO EXTEND INTO SOUTH MS WHERE BETTER SFC DEWPOINTS WILL EXIST OR POSSIBLY BE TWO SEPARATE ENTITIES. FEEL IT IS PRUDENT TO PLACE ALL OF ARKLAMISS IN ELEVATED RISK FOR SEVERE STORMS LATE THIS AFTN INTO THE EVENING. THIS WILL BE REFLECTED IN HWO/GRAPHICS. KEEP UP TO DATE WITH THE LATEST AS FORECAST EVOLVES THROUGH THE DAY. SEVERE STORM RISK SHOULD DIMINISH THROUGH THE LATE EVENING FROM WEST TO EAST AS THE FRONT MOVES THROUGH. CLEARING AND DRIER CONDITIONS EXPECTED BY SATURDAY AFTERNOON WITH A NICE WEEKEND AHEAD. /ALLEN/ SUNDAY THROUGH THURSDAY... HIGH PRESSURE WILL BE SHORT LIVED AT THE BEGINNING OF THE PERIOD AS PROGRESSIVE MID LEVEL FLOW ALLOWS IT TO QUICKLY PUSH EAST AND SOUTHERLY LOW LEVEL WINDS TO RETURN BY SUNDAY NIGHT. NEXT SHORTWAVE PULLS OUT OF THE INTERMOUNTAIN WEST INTO THE PLAINS ON MONDAY. THIS SYSTEM WILL DRAG A WEAK FRONT TO THE NORTHWEST DOORSTEP OF THE FORECAST AREA BY TUESDAY...BUT DOES NOT SEEM TO HAVE MUCH AFFECT ON OUR FORECAST OTHER THAN TO INCREASE CLOUDINESS. PATTERN LOOKS TO AMPLIFY MOVING INTO THE MID WEEK TIMEFRAME AS DECENT COLD CORE MOVES FROM THE PAC NW INTO THE ROCKIES. BACKING FLOW OVER THE AREA WILL SET UP WARM ADVECTION AND RE-ENERGIZE THE OLD FRONTAL BOUNDARY. CONVECTION LOOKS A GOOD BET BY WEDNESDAY AS MID/UPPER 60 DEWPOINTS SURGE NORTH OUT OF THE GULF OF MEXICO AND MID LEVEL SYSTEM MOVES OUT INTO THE PLAINS. WILL HAVE TO WATCH THE EVOLUTION OF THIS EVENT AS THE COLD FRONT STARTS TO MOVE. GFS/EURO ARE SHOWING 1500-2000 J/KG OF CAPE COINCIDENT WITH 350 M2/S2 0-3KM HELICITY OVER THE NW HALF BY WEDNESDAY AFTERNOON/EVENING AND AGAIN THURSDAY FOR THE ENTIRE FORECAST AREA AS THE FRONT NEARS. SINCE THIS EVENT IS STILL QUITE A WAYS OUT...WILL HOLD OFF ON MENTIONING ANY SEVERE POTENTIAL IN THE HWO FOR NOW./26/ && .AVIATION...AS OF LATE THIS MORNING CEILINGS WERE FROM IFR TO VFR ACROSS THE REGION. THE FIRST WAVE STORMS HAS PASSED EXPECT THE SECOND WAVE OF STORMS TO AFFECT THE REGION FROM 3 PM IN THE WEST TO AROUND 6 PM IN THE EAST. THIS WILL BRING ADDITIONAL IFR CEILINGS AND VISIBILITIES IN THUNDERSTORMS ALONG WITH GUSTY WINDS IN EXCESS OF 50 KNOTS AND SOME LARGE HAIL POTENTIAL. THE STORMS WILL EXIT THE REGION BY EARLY SATURDAY MORNING./17/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 80 57 69 42 / 66 100 10 0 MERIDIAN 76 59 72 40 / 98 100 17 0 VICKSBURG 80 58 68 41 / 97 85 8 0 HATTIESBURG 78 62 74 44 / 100 100 16 0 NATCHEZ 80 58 67 43 / 97 85 7 0 GREENVILLE 77 53 66 41 / 100 85 8 0 GREENWOOD 76 55 66 38 / 83 92 10 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && BB/17/ALLEN/26
Hazardous weather outlook, Mar 28, 3:25 PM CDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 325 PM CDT FRI MAR 28 2014 ARZ074-075-LAZ007>009-MSZ018-019-025-034-035-040-041-292030- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR- SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY- 325 PM CDT FRI MAR 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...LATE AFTERNOON THROUGH SATURDAY TORNADOES RISK...LIMITED TIMING...LATE AFTERNOON THROUGH TONIGHT SEVERE THUNDERSTORMS RISK...HIGH TIMING...LATE AFTERNOON THROUGH TONIGHT FLOODING RISK...LIMITED TIMING...TONIGHT STRONG AND SEVERE STORMS CAPABLE OF GOLFBALL SIZE HAIL AND DAMAGING WINDS OF 75 MPH ARE EXPECTED TO DEVELOP BY LATE AFTERNOON INTO THE EVENING ACROSS THE REGION. ALSO A FEW TORNADOES WILL BE POSSIBLE WITH THIS SYSTEM. RAINFALL AMOUNTS OF ONE TO TWO INCHES MAY CAUSE SOME LOCALIZED FLOODING ISSUES WITH THESE STORMS. AT THIS TIME...THE GREATEST WINDOW FOR SEVERE STORM OCCURRENCE WILL BE FROM 5 PM THIS AFTERNOON THROUGH EARLY SATURDAY MORNING. PLEASE KEEP UP TO DATE WITH LATEST INFORMATION FROM THE NATIONAL WEATHER SERVICE IN JACKSON FOR MORE DETAILS THROUGH THE DAY. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3 WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=4) .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT. MSZ029>033-038-039-045-046-052-292030- WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WINSTON-NOXUBEE-NESHOBA- KEMPER-LAUDERDALE- 325 PM CDT FRI MAR 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND NORTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND SATURDAY SEVERE THUNDERSTORMS RISK...LIMITED TIMING...TONIGHT FLOODING RISK...LIMITED TIMING...TONIGHT STRONG AND SEVERE STORMS CAPABLE OF QUARTER SIZED HAIL AND DAMAGING WINDS OF 60 MPH ARE EXPECTED TO DEVELOP BY MID EVENING ACROSS THE REGION. RAINFALL AMOUNTS OF ONE TO TWO INCHES MAY CAUSE SOME LOCALIZED FLOODING ISSUES WITH THESE STORMS. AT THIS TIME...THE GREATEST WINDOW FOR SEVERE STORM OCCURRENCE WILL BE FROM 9 PM THIS EVENING THROUGH EARLY SATURDAY MORNING. PLEASE KEEP UP TO DATE WITH LATEST INFORMATION FROM THE NATIONAL WEATHER SERVICE IN JACKSON FOR MORE DETAILS THROUGH THE DAY. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3 WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=4) .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT. MSZ026>028-036-037-042>044-292030- GRENADA-CARROLL-MONTGOMERY-HOLMES-ATTALA-YAZOO-MADISON MS-LEAKE- 325 PM CDT FRI MAR 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...AND NORTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND SATURDAY SEVERE THUNDERSTORMS RISK...ELEVATED TIMING...TONIGHT FLOODING RISK...LIMITED TIMING...TONIGHT STRONG AND SEVERE STORMS CAPABLE OF QUARTER TO GOLFBALL SIZE HAIL AND DAMAGING WINDS OF 60 MPH ARE EXPECTED TO DEVELOP BY MID EVENING ACROSS THE REGION. ALSO A TORNADO CAN NOT BE RULED OUT. RAINFALL AMOUNTS OF ONE TO TWO INCHES MAY CAUSE SOME LOCALIZED FLOODING ISSUES WITH THESE STORMS. AT THIS TIME...THE GREATEST WINDOW FOR SEVERE STORM OCCURRENCE WILL BE FROM 9 PM THIS EVENING THROUGH EARLY SATURDAY MORNING. PLEASE KEEP UP TO DATE WITH LATEST INFORMATION FROM THE NATIONAL WEATHER SERVICE IN JACKSON FOR MORE DETAILS THROUGH THE DAY. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3 WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=4) .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT. LAZ015-016-023>026-MSZ047-053-054-059>064-072>074-292030- RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WARREN- CLAIBORNE-COPIAH-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-MARION-LAMAR-FORREST- 325 PM CDT FRI MAR 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND SATURDAY TORNADOES RISK...LIMITED TIMING...TONIGHT SEVERE THUNDERSTORMS RISK...HIGH TIMING...TONIGHT FLOODING RISK...ELEVATED TIMING...TONIGHT STRONG AND SEVERE STORMS CAPABLE OF GOLFBALL SIZE HAIL AND DAMAGING WINDS OF 75 MPH ARE EXPECTED TO DEVELOP LATE AFTERNOON IN NORTHEAST LOUISIANA AND BY MID EVENING ACROSS SOUTH MISSISSIPPI. ALSO A FEW TORNADOES WILL BE POSSIBLE. RAINFALL AMOUNTS OF ONE TO THREE INCHES MAY CAUSE SOME FLOODING ISSUES WITH THESE STORMS. AT THIS TIME...THE GREATEST WINDOW FOR SEVERE STORM OCCURRENCE WILL BEGIN FROM 5-7 PM ACROSS NORTHEAST LOUISIANA AND AT 9-10 PM ACROSS SOUTHERN MISSISSIPPI THROUGH EARLY SATURDAY MORNING. PLEASE KEEP UP TO DATE WITH LATEST INFORMATION FROM THE NATIONAL WEATHER SERVICE IN JACKSON FOR MORE DETAILS THROUGH THE DAY. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3 WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=4) .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT. MSZ048>051-055>058-065-066-292030- HINDS-RANKIN-SCOTT-NEWTON-SIMPSON-SMITH-JASPER-CLARKE-COVINGTON- JONES- 325 PM CDT FRI MAR 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...AND SOUTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND SATURDAY SEVERE THUNDERSTORMS RISK...ELEVATED TIMING...TONIGHT FLOODING RISK...ELEVATED TIMING...TONIGHT STRONG AND SEVERE STORMS CAPABLE OF QUARTER TO GOLFBALL SIZE HAIL AND DAMAGING WINDS OF 60 MPH ARE EXPECTED TO DEVELOP BY 9 PM THIS EVENING ACROSS THE REGION. ALSO A TORNADO CAN NOT BE RULED OUT. RAINFALL AMOUNTS OF ONE TO THREE INCHES MAY CAUSE SOME FLOODING ISSUES WITH THESE STORMS. AT THIS TIME...THE GREATEST WINDOW FOR SEVERE STORM OCCURRENCE WILL BE FROM 9 PM THIS EVENING THROUGH EARLY SATURDAY MORNING. PLEASE KEEP UP TO DATE WITH LATEST INFORMATION FROM THE NATIONAL WEATHER SERVICE IN JACKSON FOR MORE DETAILS THROUGH THE DAY. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3 WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=4) .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT. 17 && ...HAZARD LEGEND... *TORNADOES* EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR GREATER. HIGH...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER. ELEVATED...CONFIDENT IN TORNADOES. LIMITED...TORNADOES POSSIBLE. *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. *FLOODING* EXTREME...CONFIDENT IN SIGNIFICANT FLOODING. HIGH...SIGNIFICANT FLOODING POSSIBLE. ELEVATED...CONFIDENT IN FLOODING. LIMITED...FLOODING POSSIBLE. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG ...ADDITIONAL URLS FOR FLOODING ISSUES... LOWER MISSISSIPPI RIVER RFC HOME PAGE... WWW.SRH.NOAA.GOV/LMRFC/ NWS SIGNIFICANT RIVER FLOOD OUTLOOK... WWW.HPC.NCEP.NOAA.GOV/NATIONALFLOODOUTLOOK/INDEX.HTML WPC DAY 1 THROUGH 3 EXCESSIVE RAINFALL... WWW.HPC.NCEP.NOAA.GOV/QPF/EXCESS_RAIN.SHTML WPC EXCESSIVE RAINFALL DISCUSSION... WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFERD.HTML WPC DAY 1 THROUGH 7 QPF... WWW.HPC.NCEP.NOAA.GOV/QPF/QPF2.SHTML WPC QPF DISCUSSION... WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFHSD.HTML NWS JAN OBSERVED PRECIPITATION IMAGES... WWW.SRH.NOAA.GOV/JAN/?N=PRECIPMAPS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Local storm report, Mar 28, 12:11 PM CDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1211 PM CDT FRI MAR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 AM FLASH FLOOD LAUREL 31.69N 89.14W
03/28/2014 JONES MS EMERGENCY MNGR
NUMEROUS ROADS ACROSS COUNTY...INCLUDING SEVERAL IN
LAUREL AND ELLISVILLE...COMPLETELY INUNDATED WITH FLOOD
WATERS
&&
ECLocal storm report, Mar 28, 12:27 PM CDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1227 PM CDT FRI MAR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 AM HEAVY RAIN PURVIS 31.14N 89.41W
03/28/2014 E3.50 INCH LAMAR MS EMERGENCY MNGR
DITCHES FILLED UP FORCING WATER ACROSS A FEW COUNTY
ROADS...DEPTH OF WATER NOT MORE THAN A COUPLE OF INCHES.
RADAR ESTIMATES THAT UP TO 4 INCHES OF RAIN FELL IN
SOUTHERN LAMAR COUNTY.
&&
ECLocal storm report, Mar 28, 12:43 PM CDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1243 PM CDT FRI MAR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 AM TSTM WND DMG 2 SE HATTIESBURG 31.29N 89.28W
03/28/2014 FORREST MS EMERGENCY MNGR
THREE TREES BLOWN DOWN IN THE SUNRISE COMMUNITY NEAR
HATTIESBURG...ALSO REPORT OF SEVERAL TRAMPOLINES BLOWN
INTO ADJACENT YARDS
&&
ECLocal storm report, Mar 28, 1:01 PM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
101 PM CDT FRI MAR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM FLASH FLOOD UNION CHURCH 31.68N 90.79W
03/28/2014 JEFFERSON MS PUBLIC
A FEW CREEKS OVERFLOWED AND FORCED TEMPORARY CLOSURE OF
ROADS...REPORTED BY PLEASANT HILL GROCERY
&&
ECLocal storm report, Mar 28, 1:18 PM CDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
118 PM CDT FRI MAR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL BRANDON 32.28N 90.00W
03/27/2014 E0.25 INCH RANKIN MS NWS EMPLOYEE
MULTIPLE REPORTS OF VERY SMALL HAIL IN THE CITY OF
BRANDON
0725 PM TSTM WND DMG 5 SSE SHELBY 33.89N 90.73W
03/27/2014 BOLIVAR MS LAW ENFORCEMENT
TREE DOWNED ON MOHAWK ROAD
0745 PM HAIL 4 SW EUPORA 33.51N 89.33W
03/27/2014 E1.00 INCH WEBSTER MS PUBLIC
0752 PM HAIL EUPORA 33.54N 89.28W
03/27/2014 E0.75 INCH WEBSTER MS EMERGENCY MNGR
HAIL COVERED THE GROUND
0754 PM HAIL 3 ENE EUPORA 33.56N 89.24W
03/27/2014 E0.50 INCH WEBSTER MS CO-OP OBSERVER
0755 PM TSTM WND DMG 4 WNW MATHISTON 33.56N 89.19W
03/27/2014 WEBSTER MS EMERGENCY MNGR
LIGHT DAMAGE TO A DOUBLE WIDE TRAILER BETWEEN EUPORA AND
MATHISTON
1115 PM HAIL MCNAIR 31.64N 91.04W
03/27/2014 E1.00 INCH JEFFERSON MS PUBLIC
1125 PM HAIL 4 N KIRBY 31.57N 90.98W
03/27/2014 E0.88 INCH FRANKLIN MS EMERGENCY MNGR
SEVERAL REPORTS OF PENNY TO NICKEL SIZE HAIL IN THE
OLDENBURG COMMUNITY
1154 PM HAIL 5 W PURVIS 31.14N 89.49W
03/27/2014 E0.25 INCH LAMAR MS PUBLIC
1210 AM HAIL 5 SW HATTIESBURG 31.26N 89.36W
03/28/2014 E0.25 INCH LAMAR MS PUBLIC
IN OAK GROVE
1211 AM HAIL 3 SW HATTIESBURG 31.28N 89.34W
03/28/2014 E0.25 INCH FORREST MS LAW ENFORCEMENT
IN WEST HATTIESBURG
0200 AM FLASH FLOOD UNION CHURCH 31.68N 90.79W
03/28/2014 JEFFERSON MS PUBLIC
A FEW CREEKS OVERFLOWED AND FORCED TEMPORARY CLOSURE OF
ROADS...REPORTED BY PLEASANT HILL GROCERY
0650 AM TSTM WND DMG 2 SE HATTIESBURG 31.29N 89.28W
03/28/2014 FORREST MS EMERGENCY MNGR
THREE TREES BLOWN DOWN IN THE SUNRISE COMMUNITY NEAR
HATTIESBURG...ALSO REPORT OF SEVERAL TRAMPOLINES BLOWN
INTO ADJACENT YARDS
0715 AM FLASH FLOOD LAUREL 31.69N 89.14W
03/28/2014 JONES MS EMERGENCY MNGR
NUMEROUS ROADS ACROSS COUNTY...INCLUDING SEVERAL IN
LAUREL AND ELLISVILLE...COMPLETELY INUNDATED WITH FLOOD
WATERS
0715 AM HEAVY RAIN PURVIS 31.14N 89.41W
03/28/2014 E3.50 INCH LAMAR MS EMERGENCY MNGR
DITCHES FILLED UP FORCING WATER ACROSS A FEW COUNTY
ROADS...DEPTH OF WATER NOT MORE THAN A COUPLE OF INCHES.
RADAR ESTIMATES THAT UP TO 4 INCHES OF RAIN FELL IN
SOUTHERN LAMAR COUNTY.
&&
ECLocal storm report, Mar 28, 3:08 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
308 PM CDT FRI MAR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM FLASH FLOOD FLORENCE 32.15N 90.13W
03/28/2014 RANKIN MS EMERGENCY MNGR
HEAVY RAIN EARLY THIS MORNING CAUSED A CREEK TO FLOOD
RESULTING IN THE CLOSURE OF WILLIAMS ROAD FOR TWO HOURS
THIS MORNING. RESIDENTS OF COPPERFIELD SUBDIVISION WERE
UNABLE TO GET OUT OF THE NEIGHBORHOOD DUE TO THIS
FLOODING.
&&
ECThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 7:30 PM CDT | Severe Thunderstorm Warning | JAN | Sunflower | 15 min |
| Mar 27, 7:35 PM CDT | Special Weather Statement | JAN | Webster | 20 min |
| Mar 27, 7:39 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Webster | 36 min |
| Mar 27, 8:09 PM CDT | Special Weather Statement | JAN | Clay | 31 min |
| Mar 27, 9:23 PM CDT | Special Weather Statement | JAN | Bolivar | 32 min |
| Mar 27, 9:55 PM CDT | Flash Flood Watch | JAN | Adams, Claiborne, Clarke, Copiah, Covington, Franklin and 18 more | 7 hr |
| Mar 27, 10:22 PM CDT | Severe Thunderstorm Warning | JAN | Adams | 53 min |
| Mar 27, 11:07 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Jefferson | 38 min |
| Mar 27, 11:39 PM CDT | Severe Thunderstorm Warning | JAN | Lamar | 21 min |
| Mar 27, 11:42 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Franklin, Jefferson, Lincoln | 48 min |
| Mar 28, 12:00 AM CDT | Special Weather Statement | JAN | Lamar | 30 min |
| Mar 28, 1:12 AM CDT | Flash Flood Warning | JAN | Adams, Claiborne, Copiah, Franklin, Jefferson, Lawrence and 2 more | 2 hr |
| Mar 28, 2:22 AM CDT | Special Weather Statement | JAN | Jasper, Smith | 28 min |
| Mar 28, 6:13 AM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar, Marion | 47 min |
| Mar 28, 6:47 AM CDT | Flash Flood Warning | JAN | Forrest, Lamar, Marion | 118 min |
| Mar 28, 7:01 AM CDT | Flash Flood Warning | JAN | Covington, Jefferson Davis, Jones | 119 min |
| Mar 28, 10:16 AM CDT | River Flood Warning | JAN | Jones | 5 days |
| Mar 28, 10:16 AM CDT | River Flood Warning | JAN | Clarke | 36 hr |
| Mar 28, 12:42 PM CDT | River Flood Warning | JAN | Copiah, Simpson | 5 days |
| Mar 28, 12:42 PM CDT | River Flood Warning | JAN | Lawrence | 6 days |
| Mar 28, 12:42 PM CDT | River Flood Warning | JAN | Neshoba | 5 days |
| Mar 28, 12:42 PM CDT | River Flood Warning | JAN | Leake | 3 days |
| Mar 28, 6:38 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 67 min |
| Mar 27, 8:30 PM CDT | Special Weather Statement | JAN | Catahoula | 30 min |
| Mar 27, 9:34 PM CDT | Special Weather Statement | JAN | Concordia | 31 min |
| Mar 27, 9:47 PM CDT | Severe Thunderstorm Warning | JAN | Catahoula, Concordia | 43 min |
| Mar 28, 12:50 AM CDT | Special Weather Statement | JAN | Franklin | 20 min |
| Mar 28, 6:53 PM CDT | Special Weather Statement | JAN | Concordia | 32 min |
| Mar 28, 4:43 PM CDT | Severe Thunderstorm Warning | JAN | Ashley | 62 min |
| Mar 28, 5:44 PM CDT | Severe Thunderstorm Warning | JAN | Ashley | 61 min |
| Mar 28, 5:46 PM CDT | Severe Thunderstorm Warning | JAN | Chicot | 59 min |
| Mar 28, 6:18 PM CDT | Tornado Warning | JAN | Ashley | 27 min |
| Mar 28, 6:39 PM CDT | Severe Thunderstorm Warning | JAN | Chicot | 51 min |
Nearby
Flash Flood Watches in Mississippi, 2014Flash Flood Watches in Louisiana, 2014Every flash flood watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.